MAUDE Adverse Event Report: COVIDIEN 840 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 840 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 4-840120DIUU-US
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: medtronic has not received the suspect device/component from the customer for evaluation nor has the device been evaluated by the medtronic service engineer.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported by the food and drug administration (fda) and not by the customer, that while in use on a patient, the 840 ventilator produced a high pitched whistle sound that could not be silenced.The unit became inoperative and was unable to deliver any breaths to the patient.The patient was removed from the ventilator and placed on an alternate ventilator without injury.
 
Additional Manufacturer Narrative
Section b5 updated section d8 updated h6 evaluation codes were updated due to additional information from customer method code (annex b) remove b17 and add b13 result code (annex c) remove c20 and add c13 h3: device evaluation summary: medtronic conducted an investigation based upon all information received.It was reported through a medwatch report from the u.S.Food and drug administration (fda) and not directly from the customer, that while in use on a patient, the 840 ventilator produced a high pitched whistling sound that could not be silenced.The unit became inoperative and was unable to deliver any breaths to the patient.The device was available for evaluation.The ventilator was not made available to medtronic for evaluation.The customer's biomedical engineer reported that there was no malfunction of the ventilator identified.The extended self test (est) was performed to clear alarm, which passed, ventilator ran on battery with no issues, along with the short self test (sst) performed which passed.Ventilator ran 30 minutes with no errors/alarms and was placed back in service.Based upon the information available, there was no malfunction of the device to cause the reported event.Without additional information such as ventilator logs, which are not available from a 2021 event, the cause of the event cannot be determined.With no malfunction identified by the customer's biomedical engineer, a potential cause could be clinical in nature.The event is included in a data monitoring plan.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Update: it was reported through a medwatch report from the u.S.Food and drug administration (fda) and not directly from the customer, that while in use on a patient, the 840 ventilator produced a high pitched whistling sound that could not be silenced.The unit became inoperative and was unable to deliver any breaths to the patient.The patient was removed from the ventilator and placed on an alternate ventilator without injury.

Brand Name
840 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
EI 
Manufacturer (Section G)
COVIDIEN
micheal collins rd mervue
galway
EI  
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key22680350
Report Number8020893-2025-00169
Device Sequence Number8864636
Product Code CBK
UDI-Device Identifier10884522019354
UDI-Public(01)10884522019354(11)100305
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K151252
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4-840120DIUU-US
Device Catalogue Number4-840120DIUU-US
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2025
Supplement Date Received by Manufacturer11/14/2025
Initial Report FDA Received Date07/31/2025
Supplement Report FDA Received Date11/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/05/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age67 YR
Patient SexMale